MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS BRAIDED CATHETER; PERIPHERAL CATHETERS

MERIT MEDICAL MANUFACTURING IMPRESS BRAIDED CATHETER; PERIPHERAL CATHETERS
Catalog Number 4653510PIG-NB
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a procedure within the cathlab, the catheter tip detached with the patient.The physician had successfully acquired retrograde arterial access under fluoroscopy with the 6f catheter to successfully acquire a left ventricular angiogram [lva] of the heart.During catheter manipulations over a guidewire, the tip of the catheter detached within the patient.The physician effectively externalized the foreign body with a vascular snare device.A new catheter was prepped and introduced to complete the procedure for this patient.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The product was examined visually.The complaint is confirmed.No definitive root cause could be determined however, it is likely that significant force was applied to the device during use.A search of the complaint database found one similar complaint for this lot number from the same customer.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS BRAIDED CATHETER
Common Device Name
PERIPHERAL CATHETERS
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
8012084662
MDR Report Key13957725
Report Number3010665433-2022-00033
Device Sequence Number20077568
Product Code DQO
UDI-Device Identifier00884450023877
UDI-Public884450023877
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2024
Device Catalogue Number4653510PIG-NB
Device Lot NumberE2283660
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown